Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 180, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2009, 10:12 PM EDT for Chattooga County, Dade County, Walker County, Georgia. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2009, 10:12 PM EDT (02:12 UTC)
- Expired
- Apr 19, 2009, 11:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:40 PM EDT | TSTM WND DMG | La Fayette, GA | FEW TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 8:51 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 200212
SVRFFC
GAC055-083-295-200315-
/O.NEW.KFFC.SV.W.0180.090420T0212Z-090420T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTOOGA COUNTY IN NORTHWEST GEORGIA
SOUTH CENTRAL DADE COUNTY IN NORTHWEST GEORGIA
SOUTHERN WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 1115 PM EDT
* AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 27 MILES WEST OF SUMMERVILLE TO 28
MILES WEST OF SUMMERVILLE...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRION
AND LAFAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.
&&
LAT...LON 3479 8520 3477 8520 3476 8515 3458 8517
3458 8511 3457 8510 3443 8519 3436 8534
3429 8538 3429 8546 3442 8550 3470 8555
TIME...MOT...LOC 0213Z 253DEG 35KT 3456 8576 3443 8577
$$1 follow-up statement
000
WWUS52 KFFC 200311
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 PM EDT SUN APR 19 2009
GAC055-083-295-200321-
/O.EXP.KFFC.SV.W.0180.000000T0000Z-090420T0315Z/
CHATTOOGA GA-DADE GA-WALKER GA-
1111 PM EDT SUN APR 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALKER...SOUTH
CENTRAL DADE AND CHATTOOGA COUNTIES EXPIRES AT 1115 PM EDT...
AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING HAD
WEAKENED CONSIDERABLY AND WAS MOVING OUT OF THE PREVIOUSLY WARNED
AREA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR
NORTHWESTERN GEORGIA.
LAT...LON 3479 8520 3477 8520 3476 8515 3458 8517
3458 8511 3457 8510 3443 8519 3436 8534
3429 8538 3429 8546 3442 8550 3470 8555
TIME...MOT...LOC 0311Z 253DEG 35KT 3472 8511 3459 8512
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:35 PM EDT, 37 minutes earlier.
Area forecast discussion, Apr 19, 9:35 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EDT SUN APR 19 2009 .UPDATE... WILL SEND AN UPDATE SHORTLY TO INCREASE POPS ACROSS NORTH GEORGIA...AND ALSO TO ADJUST LOCATION OF SEVERE WORDING THIS EVENING AND OVERNIGHT. TEMPS LOOK GOOD FOR NOW...FORECAST DEWPOINTS ARE A LITTLE LOW SO HAVE ADJUSTED DEWPOINTS AND RHS THROUGH THE EARLY OVERNIGHT HOURS. INSTABILITY IS MINIMAL BUT SHEAR IS IMPRESSIVE SO SEVERE THREAT REMAINS...ESPECIALLY ACROSS WEST GEORGIA CLOSER TO THE INSTABILTY. ZONES WILL BE OUT SHORTLY. TDP && .PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 19 2009/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... FIRST WINTER...THEN SUMMER OVER THE NEXT SEVEN DAYS AS TWO SIGNIFICANT PATTERN CHANGES EXPECTED DURING THE NEXT WEEK. RECENT PATTERN OF FAST MOVING PACIFIC BASED SYSTEMS WILL FINALLY COME TO AN END THIS WEEK AS A HIGH AMPLITUDE...MORE BLOCKED PATTERN DEVELOPS. LAST IN THE SERIES OF VIGOROUS PACIFIC-BASED MID-LATITUDE UPPER LOWS MOVING INTO THE OH/TN VALLEY AND BEING ABSORBED BY STRENGTHENING POLAR JET AND ASSOCIATED SHORT WAVE ENERGY DIVING SOUTH FROM CENTRAL CANADA. UPPER ATMOSPHERIC PATTERN WILL QUICKLY TRANSITION INTO A HIGH AMPLITUDE WESTERN U.S. RIDGE...EASTERN U.S. TROUGH FOR THE SHORT TERM. THIS WILL GIVE THE AREA MORE OF A WINTERLIKE FEEL FOR THE FIRST PART OF THE WEEK...ESPECIALLY TUE-WED. UNFORTUNATELY...WE ARE NOT OUT OF THE WOODS YET WITH RESPECT TO THE SEVERE WEATHER THREAT. REMNANTS OF MIDSOUTH OVERNIGHT TSRA COMPLEX DRIFTED INTO N GA THIS MORNING AND WEAKENED TO LITTLE MORE THAN -SHRA. AIR MASS ACROSS GA REMAINED RELATIVELY COOL AND STABLE FROM ANTECEDENT NE U.S. DERIVED COOL/DRY AIR MASS. HOWEVER...FRONTAL SYSTEM AND UPPER TROUGH LAG BACK INTO MS. A LINE OF TSRA IS DEVELOPING AND INCREASING ACROSS N-C MS AT THIS TIME. GFS/ECMWF/NAM ALL IN GOOD AGREEMENT THAT THIS ACTIVITY WILL CONTINUE TO INCREASE AND SPREAD INTO AL THROUGH 00Z AND INTO N/C GA IN THE 00Z-10Z TIME FRAME. ALTHOUGH INSTABILITY IS MARGINAL...WITH LIS OF -1 TO -2 AND CAPES ONLY IN THE 200-400 J/KG RANGE...AN AXIS OF 300-400 M2/S2 HELICITY ACCOMPANIES THE MAIN UPPER SYSTEM DURING THE EVENING HOURS. THUS...STILL CANNOT RULE OUT RISK FOR AT LEAST ISOLD SEVERE AND CERTAINLY A GOOD CHC OF TSRA DURING THE EVENING. CLOUD BREAKS ACROSS CENTRAL AL - NORTH CENTRAL GA AT THIS TIME WILL FURTHER INCREASE INSTABILITY ACROSS THE REGION. AXIS OF 60+ DEWPOINTS WILL ADVECT EAST TOWARD THE AL/GA BORDER BY 00Z AS WELL. SPC SLIGHT RISK OUTLOOK ONLY INCLUDES EXTREME W COUNTIES...BUT CLEARLY SEE THIS THREAT AFFECTING MUCH OF THE CWA THROUGH THE EVENING AND THE EASTERN AREAS OVERNIGHT IF ALL INGREDIENTS COME TOGETHER. MAIN CONCERN WOULD BE DAMAGING WINDS AND LARGE HAIL...BUT CANNOT RULE OUT ISOLD TORNADOES. IT DOES APPEAR THAT THE ACTIVITY WILL TAKE ON THE FORM OF A LINE OF CONVECTION...HENCE A MULTI-CELL PATTERN...RATHER THAN DISCRETE SUPERCELLS. TSRA THREAT AND ISOLD SEVERE THREAT MAY CONTINUE IN E/SE ZONES UNTIL DAYBREAK. FOR MON...THE THREAT FOR TSRA SHIFTS EAST OF THE FFC CWA EARLY IN THE DAY. AS THE INCREASINGLY DEEP UPPER LOW DEEPENS AND SINKS SOUTHWARD INTO THE OH VALLEY MON...A SHORT WAVE WILL ROTATE ACROSS N GA MON AFTN/EVE...WHICH MAY SUPPORT SLIGHT CHC SHRA N GA. HOWEVER...MOST OF THE STATE WILL BE LOCATED WITH IN THE DRY/SUBSIDENCE SECTOR OF THE LARGE SCALE SYNOPTIC SYSTEM MON. BY TUE...HOWEVER...A STRONG SHORT WAVE ROTATES THROUGH THE BASE OF THE DEEP OH VALLEY UPPER LOW. COLD TEMPS ALOFT WILL RESULT IN STEEP LAPSE RATES...ESPECIALLY WHEN COMBINED WITH AFTERNOON HEATING...AND AT LEAST A CHC OF SHRA DURING THE AFTERNOON/EVE. EVEN TSRA CANNOT TOTALLY BE RULED OUT TUE AFTN GIVEN STEEP LOW-LEVEL LAPSE RATES...BUT WILL NOT ADVERTISE AT THIS TIME. ABUNDANT INSTABILITY DERIVED SC/CU AND CYCLONIC FLOW COMBINED WITH 850 TEMPS IN THE 0 TO -2C RANGE ACROSS N GA WILL RESULT IN UNSEASONABLY COOL TEMPS. I CONTINUE TO FAVOR THE LOWEST ENSEMBLE MEN MOS GUIDANCE OVER THE OPERATIONAL MEX VALUES. TEMPS TUE-WED WILL AVERAGE A GOOD 15 DEGREES BELOW NORMAL FOR LATE APRIL. LONG TERM /WEDNESDAY THROUGH SUNDAY/... ANOTHER MAJOR PATTERN SHIFT IS ADVERTISED FOR THE EXTENDED PERIODS. WHAT STARTS OUT AS A WINTER LIKE PATTERN WITH THE DEEP UPPER TROUGH IN THE EASTERN STATES FOR THE FIRST HALF OF THE WEEK QUICKLY TRANSITIONS CLEARLY TO A SUMMERLIKE PATTERN FOR THE LATER HALF OF THE WEEK AND INTO THE WEEKEND. THE UPPER ATMOSPHERIC FLOW REMAINS HIGH AMPLITUDE...BUT REVERSES TO A WESTERN U.S. TROUGH AND AN EASTERN U.S. RIDGE. MORE IMPORTANT FOR THE SE AND MID-ATLANTIC...IS A BROAD SUBTROPICAL RIDGE NOW FORECAST TO DEVELOP AND PERSIST ACROSS THE REGION FROM THU INTO NEXT WEEKEND. THE GFS HAS GRADUALLY COME INTO AGREEMENT WITH THE ECMWF ON THE PATTERN. 850MB TEMPS RISE FROM NEAR 0C IN N GA WED INTO THE +16C RANGE BY THE WEEKEND. THIS WILL RESULT IN A DRAMATIC WARMUP...WITH TEMPS IN MUCH OF CENTRAL AND EVEN PARTS OF N GA NEAR 80 OR INTO THE LOW 80S BY THE WEEKEND. VERY STABLE CONDITIONS ALOFT WILL RESULT IN AN EXTENDED PERIOD OF DRY...QUIET WEATHER. SO...WITH ANY LUCK...TODAY/TONIGHT WILL BE OUR LAST CHANCE FOR TSRA AND SEVERE WEATHER THIS MONTH. WILL CONTINUE WITH A DRY FORECAST FOR THE EXTENDED WITH TEMPS ABOVE NORMAL BY THE WEEKEND. FIRE WEATHER... RAIN...CLOUDS...AND COOLER TEMPS WILL KEEP FIRE WEATHER CONCERNS LOW NEXT FEW DAYS. MAY NEED TO WATCH CONDITIONS LATER IN THE WEEK...BUT LIKELY NOT UNTIL WED AT THE EARLIEST. AVIATION... MVFR CONDITIONS WILL CONTINUE EARLY THIS EVENING WITH SOUTHWEST WINDS AHEAD OF THE INITIAL LINE OF THUNDER...WHICH SHOULD BE MOVING INTO THE AREA BETWEEN 00Z-03Z. SHOULD HAVE SOME CLEARING BEHIND THE FIRST LINE AND THEN SECOND LINE...CURRENTLY NEAR THE MS/AL BORDER... WILL MOVE IN JUST AFTER MIDNIGHT...THOUGH NOT SURE JUST YET HOW WELL THEY WILL HOLD TOGETHER OR IF THEY WILL LIFT NORTH. GUIDANCE INDICATING IFR CONDITIONS MOVING IN BEHIND THE SECOND LINE AND STAYING IN MOST OF MONDAY MORNING...FINALLY CLEARING BEHIND THE FRONT ON MONDAY WITH GUSTY NORTHWEST WINDS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 69 48 64 43 / 80 10 10 20 20 ATLANTA 56 66 46 62 44 / 100 10 10 20 20 BLAIRSVILLE 50 62 41 55 40 / 100 20 20 30 20 CARTERSVILLE 55 65 45 61 41 / 100 10 20 30 20 COLUMBUS 59 72 49 66 46 / 70 10 5 10 10 GAINESVILLE 56 66 46 59 44 / 100 10 20 30 20 MACON 61 73 51 68 45 / 60 10 5 10 10 ROME 54 66 46 62 41 / 100 10 20 30 10 PEACHTREE CITY 57 67 45 63 41 / 100 10 10 20 10 VIDALIA 63 76 53 70 49 / 70 40 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 3 AM EDT MONDAY FOR THE FOLLOWING ZONES: BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JASPER... LAMAR...LUMPKIN...MERIWETHER...MONROE...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...PAULDING...PICKENS...PIKE...POLK... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TROUP...UNION... UPSON...WALKER...WALTON...WHITFIELD. &&
Hazardous weather outlook, Apr 19, 9:45 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EDT SUN APR 19 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 945 PM EDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST AND WEST CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A SURFACE LOW LOCATED OVER THE LOWER OHIO VALLEY WILL LIFT NORTHEAST TOWARD THE GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA BY TOMORROW MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE FROM BEFORE 4 AM EDT WEST OF LINE FROM BLAIRSVILLE TO COVINGTON TO COLUMBUS. .DISCUSSION... THE ATMOSPHERE ACROSS NORTH AND CENTRAL GEORGIA HAS BEEN RELATIVELY STABLE TODAY...BUT WEAK INSTABILITY WILL MOVE INTO THE STATE AS THE COLD FRONT APPROACHES. LIFTED INDICES WILL DECREASE TO NEAR MINUS 1 WITH CAPES AROUND OR BELOW 500 OVERNIGHT. HOWEVER...MODERATE TO STRONG SHEAR IS EXPECTED IN THE LOW AND MID LEVELS OF THE ATMOSPHERE ACROSS NORTH GEORGIA OVERNIGHT...WHICH WILL SUPPORT THE POSSIBILITY OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION...ESPECIALLY THIS AFTERNOON AND EVENING ACROSS NORTHWEST AND WEST CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 19, 8:56 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 856 PM EDT SUN APR 19 2009 GAZ041-042-200145- 856 PM EDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CARROLL AND HARALSON COUNTIES UNTIL 945 PM EDT... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF BLACKJACK MOUNTAIN IN RANDOLPH COUNTY ALABAMA...MOVING NORTHEAST AT 25 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH ALONG WITH FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Apr 19, 9:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 PM EDT SUN APR 19 2009 GAZ003>007-200200- 912 PM EDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN GILMER...FANNIN... WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1000 PM EDT... AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF STRONG THUNDERSTORMS FROM TUNNEL HILL TO JUST SOUTHEAST OF DALTON...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH ALONG WITH VERY HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Apr 19, 9:49 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 949 PM EDT SUN APR 19 2009 GAZ030-041-042-200215- 949 PM EDT SUN APR 19 2009 AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM IN CLEBURNE COUNTY ALABAMA...NEAR EDWARDSVILLE...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH...ALONG WITH BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY DURING THE NEXT HOUR. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Apr 19, 9:58 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 958 PM EDT SUN APR 19 2009 GAZ030-041-042-200215- 958 PM EDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ALERT FOR POLK...HARALSON...AND CARROLL COUNTIES UNTIL 1015 PM EDT... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM IN CLEBURNE COUNTY ALABAMA...NEAR EDWARDSVILLE...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH...ALONG WITH BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS ACTIVITY DURING THE NEXT HOUR. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:25 PM EDT | Tornado Warning | FFC | Chattooga, Dade, Walker | 28 min |
| Apr 19, 10:33 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 57 min |
| Apr 19, 10:40 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Fulton | 34 min |
| Apr 19, 11:04 PM EDT | Tornado Warning | FFC | Harris, Muscogee | 71 min |
| Apr 19, 11:46 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 59 min |
| Apr 19, 11:51 PM EDT | Tornado Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 23 min |
| Apr 20, 12:07 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Lumpkin, White | 53 min |
| Apr 20, 12:21 AM EDT | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 54 min |
| Apr 20, 12:37 AM EDT | Tornado Warning | FFC | Clayton, Cobb, Coweta, Douglas, Fayette, Fulton | 53 min |
| Apr 20, 3:26 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 55 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.